Behavioral Help due to medication controlling seizures...

Denise - posted on 05/31/2011 ( 2 moms have responded )




My son is 6 yrs old has seizures, CP, unknown metabolic condition, low tone, oral sensory, high tolerance for pain and non verbal. He is taking lamictal, zongram, Dilantin and VNS. Within the last 3 weeks his behavior has down a 360 to the negative.. It's like he is bipolar. He is happy one minute than slamming his toys or his head (with helmet on). You can see the frustration in his eyes that something is going on that he can not control. I'm going crazy trying to figure this out along with dealing with everything/one else. The neuro said, it's an imbalance in his brain due to lack of seizures. Great.. We have an appt to see Pyscologist for medication. I would like to know if anyone else is dealing with something similar.


View replies by

Christy - posted on 06/02/2011




My sister is epileptic and so I grew up with all this. Recently her neurologist has been adjusting the doses of her meds so that they are correctly balanced. He said once they're balanced, then she can be put on an antidepressant if she's still showing signs of depression. If your neurologist is not doing blood work to test his medicine levels, it might be time to find a new neurologist.

Also, I expect he's extremely frustrated being non verbal. Do you use any type of sign language with him? If not, I recommend starting with "Baby Signs" which is a book that covers the very basics, one word at a time so that the child can convey their needs. This typically takes about six months for them to catch on (as babies) and start to repeat and use the sign language. I don't know how long it would take your son since he's six, but it may help him feel better to be able to tell you what he wants or how he's feeling.

Be strong! You can do this. Hugs!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms